Alert archive / Georgia / Flash Flood Watches in 2016
Flash Flood Watch 6, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Oct 6, 2016, 5:13 PM EDT for 5 counties in Georgia. It took effect at Oct 7, 2016, 6:00 AM EDT. It was in force for 34 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 5:13 PM EDT (21:13 UTC)
- In effect from
- Oct 7, 2016, 6:00 AM EDT
- Expired
- Oct 8, 2016, 4:00 PM EDT
- In force
- 34 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Emanuel County, GA, Montgomery County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA
The radar
The Robins AFB radar (KJGX), 92 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted.
593 WGUS62 KFFC 062113 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 513 PM EDT THU OCT 6 2016 GAZ086-098-111>113-070515- /O.NEW.KFFC.FF.A.0006.161007T1000Z-161009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA 513 PM EDT THU OCT 6 2016 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL GEORGIA...MONTGOMERY AND WHEELER. IN EAST CENTRAL GEORGIA...EMANUEL AND TREUTLEN. IN SOUTHEAST GEORGIA...TOOMBS. * FROM FRIDAY MORNING THROUGH SATURDAY EVENING * BANDS OF HEAVY RAIN ASSOCIATED WITH HURRICANE MATTHEW WILL ARRIVE IN SOUTHEAST GEORGIA WELL AHEAD OF THE CENTER OF THE STORM. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE SOUTH AND EAST OF A JORDAN TO SWAINSBORO LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
6 follow-up statements
312 WGUS62 KFFC 070804 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 404 AM EDT FRI OCT 7 2016 GAZ086-098-111>113-071615- /O.CON.KFFC.FF.A.0006.161007T1000Z-161009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA 404 AM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL GEORGIA...MONTGOMERY AND WHEELER. IN EAST CENTRAL GEORGIA... EMANUEL AND TREUTLEN. IN SOUTHEAST GEORGIA...TOOMBS. * THROUGH SATURDAY EVENING * BANDS OF HEAVY RAIN ASSOCIATED WITH HURRICANE MATTHEW WILL ARRIVE IN SOUTHEAST GEORGIA WELL AHEAD OF THE CENTER OF THE STORM. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE SOUTH AND EAST OF A JORDAN TO SWAINSBORO LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
697 WGUS62 KFFC 071634 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1234 PM EDT FRI OCT 7 2016 GAZ086-098-111>113-080045- /O.CON.KFFC.FF.A.0006.000000T0000Z-161009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA 1234 PM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL GEORGIA...MONTGOMERY AND WHEELER. IN EAST CENTRAL GEORGIA... EMANUEL AND TREUTLEN. IN SOUTHEAST GEORGIA...TOOMBS. * THROUGH SATURDAY EVENING * BANDS OF HEAVY RAIN ASSOCIATED WITH HURRICANE MATTHEW WILL ARRIVE IN SOUTHEAST GEORGIA WELL AHEAD OF THE CENTER OF THE STORM. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE SOUTH AND EAST OF AN ALAMO TO SWAINSBORO LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
934 WGUS62 KFFC 071930 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT FRI OCT 7 2016 GAZ086-098-111>113-080330- /O.CON.KFFC.FF.A.0006.000000T0000Z-161009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA 330 PM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL GEORGIA...MONTGOMERY AND WHEELER. IN EAST CENTRAL GEORGIA... EMANUEL AND TREUTLEN. IN SOUTHEAST GEORGIA...TOOMBS. * THROUGH SATURDAY EVENING * BANDS OF HEAVY RAIN ASSOCIATED WITH HURRICANE MATTHEW WILL ARRIVE IN SOUTHEAST GEORGIA WELL AHEAD OF THE CENTER OF THE STORM. RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS... ARE POSSIBLE SOUTH AND EAST OF AN ALAMO TO SWAINSBORO LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
238 WGUS62 KFFC 080238 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1038 PM EDT FRI OCT 7 2016 GAZ086-098-111>113-081045- /O.CON.KFFC.FF.A.0006.000000T0000Z-161009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA 1038 PM EDT FRI OCT 7 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL GEORGIA...MONTGOMERY AND WHEELER. IN EAST CENTRAL GEORGIA... EMANUEL AND TREUTLEN. IN SOUTHEAST GEORGIA...TOOMBS. * THROUGH SATURDAY EVENING * RAINBANDS ASSOCIATED WITH HURRICANE MATTHEW WILL CONTINUE TO IMPACT AREAS ACROSS SOUTHEAST GEORGIA OVERNIGHT AND INTO SATURDAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS... ARE POSSIBLE SOUTH AND EAST OF AN ALAMO TO SWAINSBORO LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
116 WGUS62 KFFC 080946 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 AM EDT SAT OCT 8 2016 GAZ086-098-111>113-081800- /O.CON.KFFC.FF.A.0006.000000T0000Z-161009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA 546 AM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL GEORGIA...MONTGOMERY AND WHEELER. IN EAST CENTRAL GEORGIA... EMANUEL AND TREUTLEN. IN SOUTHEAST GEORGIA...TOOMBS. * THROUGH THIS EVENING * RAINBANDS ASSOCIATED WITH HURRICANE MATTHEW WILL CONTINUE TO IMPACT AREAS ACROSS SOUTHEAST GEORGIA THROUGH THIS MORNING AND DIMINISH THIS AFTERNOON. RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE POSSIBLE SOUTH AND EAST OF AN ALAMO TO SWAINSBORO LINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
438 WGUS62 KFFC 082000 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT SAT OCT 8 2016 GAZ086-098-111>113-082100- /O.CAN.KFFC.FF.A.0006.000000T0000Z-161009T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS- INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA 400 PM EDT SAT OCT 8 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND SOUTHEAST GEORGIA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Oct 6, 4:31 PM EDT, 42 minutes earlier.
Area forecast discussion, Oct 6, 4:31 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 431 PM EDT Thu Oct 6 2016 .SHORT TERM /Tonight through Saturday/... Primary concern in the short term is track and impacts from Matthew. Near term sat imagery shows a jog to the right of the expected track. Experience is that these are often temporary and not much should be read into them until enough data is present to confirm change in track. Well ahead of center of storm, winds will increase and bands of showers will impact far se counties after midnight tonight. Bands will become more widespread over middle GA by Fri morning and heavy rain developing late afternoon. Rainfall amounts may reach 3 to 4 inches in our far SE counties so Flash Flood Watch has been issued. Winds now expected to briefly reach tropical storm sustained wind criteria Friday afternoon and evening in far SE counties. Tropical Storm Warning has been issued. If system weakens quicker than expected and track further away from coast, winds will obviously be weaker. We are very fortunate that a storm this strong will remain far enough offshore to keep significant impacts away from CWA. Rest of forecast in pretty good shape. Model blends capturing synoptic and mesa-alpha environment around Matthew well. 39 .LONG TERM /Saturday Night through Thursday/... Hurricane Matthew will be moving NE and way from ga at the start of the extended forecast. We will still see some gusty winds across the area sat night through through Mon or even Tues as the pressure gradient stays fairly tight across the state. Mathews current track shows it making a U turn Sun afternoon and turning back south towards Southern FL. Both the ECMWF and the GFS show Matthew just east of MIA by 12z Tue. By this time it is much weaker on both models and is no longer a threat to north and central GA...but it just does not want to go away. At this point it is also where the two models split and show 2 much different tracks for Matthew. The GFS eventually shows it going SW down to the Yucatan peninsula by Thu/Fri with the ECMWF taking it NE out to sea and staying over the Atlantic. As for GA...after this weekend we should not have to deal with Matthew as both models do show a large high pressure ridge building down the eastern seaboard ands keeping us dry through the end of next week. 01 && .AVIATION... 18Z Update... VFR conditions will persist through around 07-09z Fri when guidances agree on MVFR ceilings spreading into all taf sites. These MVFR cigs will likely persist through the remainder of the taf period and beyond as clouds and rain chances increase across the area ahead of approaching Hurricane Matthew that will brush the GA coast Friday and Saturday. Expect ocnl rainbands to spread inland Friday afternoon... so have added a VCSH and prob30 shra from 17-23z Fri for all taf sites. East to NE winds around 12-15kt with gusts to 20- 25kt is expected on Friday. //ATL Confidence... 18Z Update... High confidence except medium on timing and level of Friday stratus. 39 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 76 67 83 / 20 50 50 30 Atlanta 64 78 67 83 / 10 30 30 10 Blairsville 57 77 60 78 / 20 40 40 20 Cartersville 62 81 63 84 / 10 30 30 10 Columbus 68 83 69 88 / 10 30 30 10 Gainesville 63 75 65 82 / 20 40 40 20 Macon 68 79 68 86 / 30 50 50 30 Rome 59 83 63 84 / 10 20 20 5 Peachtree City 63 79 65 84 / 10 30 30 10 Vidalia 69 76 71 80 / 50 90 90 70 && .FFC WATCHES/WARNINGS/ADVISORIES... Tropical Storm Warning FOR THE FOLLOWING ZONES: Emanuel... Montgomery...Toombs...Treutlen...Wheeler. Flash Flood Watch from Friday morning through Saturday evening FOR THE FOLLOWING ZONES: Emanuel...Montgomery...Toombs... Treutlen...Wheeler. && SHORT TERM...39 LONG TERM....01 AVIATION...39
Hazardous weather outlook, Oct 6, 5:15 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 515 AM EDT THU OCT 6 2016 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 515 AM EDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE TRACK OF HURRICANE MATTHEW WILL DETERMINE HOW MUCH THE FORECAST AREA IS IMPACTED. FOR NOW A PERIOD OF STRONG WINDS CAN BE EXPECTED FRIDAY INTO SATURDAY FAVORING AREAS EAST AND SOUTH OF MACON...WITH THE GREATEST RAINFALL FAVORING THE FAR SOUTHEAST COUNTIES WITH AMOUNT OF 1 TO 2 INCHES. PLEASE STAY TUNED TO THE LATEST FORECASTS. AFTER SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:47 PM EDT | Tropical Storm Warning | FFC | Emanuel, Montgomery, Toombs, Treutlen, Wheeler | 43 hr |
Nearby
Flash Flood Watches in Georgia, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.